Alert archive / North Carolina / Flash Flood Warnings in 2024

Flash Flood Warning 29, NWS Raleigh, NC

August 3, 2024Franklin County, Vance County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 3, 2024, 5:17 PM EDT for Franklin County, Vance County, North Carolina. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2024, 5:17 PM EDT (21:17 UTC)
Expired
Aug 3, 2024, 7:57 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Franklin County, NC, Vance County, NC

The radar

The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 5:18 PM EDTFLASH FLOODFranklinton, NCRoadway flooding reported.
Aug 3, 5:18 PM EDTFLASH FLOODYoungsville, NCRoadway flooding.
Aug 3, 5:57 PM EDTFLASH FLOODYoungsville, NCBasements and crawl spaces flooded.
Aug 3, 5:57 PM EDTFLASH FLOODYoungsville, NCFlooding on Cottage Ct in Youngsville, impacting home basements and crawl spaces.
Aug 3, 6:15 PM EDTFLASH FLOOD1 Ssw Franklinton, NCRoads flooded around Franklinton, resulting in several roads being closed.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2024-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2024-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

465 
WGUS52 KRAH 032117
FFWRAH
NCC069-181-040015-
/O.NEW.KRAH.FF.W.0029.240803T2117Z-240804T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
517 PM EDT Sat Aug 3 2024

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Northwestern Franklin County in central North Carolina...
  Southern Vance County in central North Carolina...

* Until 815 PM EDT.

* At 517 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Franklinton, Kittrell, Youngsville and Ingleside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3622 7849 3627 7832 3624 7815 3599 7847
      3602 7855 3608 7854 3618 7850

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Green
2 follow-up statements
885 
WGUS72 KRAH 032213
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
613 PM EDT Sat Aug 3 2024

NCC069-181-040015-
/O.CON.KRAH.FF.W.0029.000000T0000Z-240804T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin NC-Vance NC-
613 PM EDT Sat Aug 3 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT THIS 
EVENING FOR NORTHWESTERN FRANKLIN AND SOUTHERN VANCE COUNTIES...

At 613 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Additional rainfall amounts of 1 to 2 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly. There have been numerous reports of flooding in and around 
Youngsville and Franklinton.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Franklinton, Kittrell, Youngsville and Ingleside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3622 7849 3627 7832 3624 7815 3599 7847
      3602 7855 3608 7854 3618 7850

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Leins
149 
WGUS72 KRAH 032357
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
757 PM EDT Sat Aug 3 2024

NCC069-181-040007-
/O.CAN.KRAH.FF.W.0029.000000T0000Z-240804T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin NC-Vance NC-
757 PM EDT Sat Aug 3 2024

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN FRANKLIN AND 
SOUTHERN VANCE COUNTIES. A FLOOD ADVISORY IS NOW IN EFFECT...

The threat of flash flooding has ended, but lingering flooding from 
earlier rainfall is still possible. A Flood Advisory has been issued 
for this area until 11 pm tonight.

A Flood Watch remains in effect until 1200 AM EDT for a portion of 
central North Carolina.

&&

LAT...LON 3622 7849 3627 7832 3624 7815 3599 7847
      3602 7855 3608 7854 3618 7850

$$

Leins

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:40 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 3, 3:40 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
340 PM EDT Sat Aug 3 2024

.SYNOPSIS...
A weak surface front will dissipate over the mountains this evening.
Tropical Depression Four is expected to affect Florida throughout
the weekend, then strengthen as it tracks slowly northeast just off
the Georgia and South Carolina coast through Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 333 PM Saturday...

...A Flash Flood Watch is in effect for all of central NC until 12
AM Sunday...

...A Severe Thunderstorm Watch is in effect for those along and west
of US-1 until 9 PM tonight...

As expected, a broken line of thunderstorms has developed along a
sfc trough extending from Anson county northeast through Person
county. Additional convection along outflow via sea breeze
convection has pushed up into the southern Coastal Plain.  A few
storms have demonstrated quite explosive updrafts and consequently
strong damaging downdrafts at the sfc. Additionally, some stronger
storms have shown periods of organization/mid-level rotation.
Additional organization appears likely for stronger storms this
afternoon and evening (HREF helicity swaths peak over the Piedmont)
as the main line progresses east through the remainder of central
NC. While rotation will likely be notable on radar in some storms
the rest of today, weak low-level flow and a lack of backing winds
near the sfc should preclude any tornado threat.  However, any
stronger organized storm will be capable of continued damaging wind
gusts especially over the area between the Triad and the Triangle
where DCAPE is >1000 J/kg.

While flash flooding has yet to occur with today's convection,
additional south to north training of cells appear likely through
this evening. Thus, will maintain the Flood Watch through midnight
tonight.

The initial wave of convection will push east of our area through
later this evening. However, additional convection will likely
blossom across the western/southern areas later tonight and possibly
into the overnight period as additional mid-level perturbations
swing east. Thus, the flooding potential will persist through
midnight tonight.

Overnight lows will dip into the lower 70s.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
As of 205 PM Saturday...

Upper level trough will continue to progress east across the Mid-
Atlantic region Sunday and shift off the coast by Monday. At the
surface a frontal boundary will slowly move off the foothills and
into Central NC by Sunday afternoon/evening. This will generate some
lift across the area and combined with ML low level CAPE ranging
from 1000-1500J/kg some showers and storms are expected to develop.
But, looking at shear model guidance there is very limited shear in
the afternoon, thus only general thunderstorms are expected to
develop across the region. Best chance is expected to be south and
east of the Triad, but a few pop up storms cant be ruled out. As the
frontal boundary moves southeast late Sunday night PoPs are expected
to diminish from NE to SE overnight. There is a Marginal Risk for
excessive rainfall for areas south and east if the Triangle.
Temperatures will range from the mid to upper 80s for highs and low
in the lows in the 70s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of  400 PM Friday...

...Tropical Depression 4 is expected to become Tropical Storm Debby
and may bring a mid-week risk of heavy rain to central NC,
especially along and east of US 1...

While the Tropical Cycle is expected to make landfall along the Big
Bend in northern Florida early Monday morning, a frontal boundary
tied to an upper level trough will be trying to push across the Mid-
Atlantic region. Mostly dry conditions are expected across much of
the Piedmont Monday but moisture along the coast is expected to
slowly creep into the region afternoon resulting in afternoon
showers and storms especially in the Sandhills and Coastal Plains.
With ample tropical moisture moving into the region from the south,
heavy downpours will be the main hazard as WPC has the SE portions
of the CWA in a Marginal Risk for excessive rainfall and far
southeastern areas (closer to the coast) in a slight risk for
excessive rainfall and flash flooding. By Tuesday morning the
cyclone is forecast to be shifting off the FL/GA coast and will be
interacting still with the upper level trough to the north and
Bermuda high to the east and another high pressure system centered
over the four corners region expanding into the lower MS region.
These features keep the cyclone from make any forward motion
progress Tuesday and Wednesday. But as little progress is made,
portions of Central NC is expected to begin seeing some impacts from
the cyclone especially in the southern and eastern portions of NC.
Have PoPs increasing through the day Wednesday with higher pops in
the SE and lower in the NW Piedmont region. Uncertainty remains from
mid to late week some models track have it slowly moving inland over
SC then moving north over Central NC bringing multiple days of
rainfall and convection across the region. More details can be found
at hurricanes.gov for the cyclones long range forecast and key
messages. Kept temperatures with highs in the mid-upper 80 and low
in the 70s, with the week ending cooler with lows possibly in the
mid/upper  60s after the system finally clears the region.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 123 PM Saturday...

24 hour TAF period: Periods of sub-VFR conditions and gusty winds
are likely this afternoon and evening as convection moves across
central NC. Additional showers and storms may be possible into the
overnight period especially near KFAY.   Otherwise, MVFR/IFR stratus
is likely to blossom across all of central NC early Sunday morning
and persist through mid morning.  Additional showers and storms will
then be possible Sunday afternoon, mostly likely near KRWI and KFAY.

Looking ahead: Fog/low stratus will be possible again Mon morning.
The weather and flight conditions for Mon through Wed remain
somewhat uncertain and will be dependent upon the track/timing of
what is currently Tropical Depression 4. Fog/low stratus will be
possible each morning, while shower/storm chances for now will be
highest south and east (KFAY and KRWI) and increase from Mon to Wed.

&&

.CLIMATE...

Record High Minimum Temperatures:

August 3: KGSO: 76/2006 KRDU: 79/1935 KFAY: 78/2006

August 4: KGSO: 76/2011 KRDU: 78/1935 KFAY: 78/1928

August 5: KGSO: 76/2006 KRDU: 77/2022

August 6: KGSO: 75/2007 KRDU: 77/1930 KFAY: 79/2007

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Hartfield/Luchetti
NEAR TERM...Luchetti
SHORT TERM...CA
LONG TERM...CA
AVIATION...Luchetti/KC
CLIMATE...RAH
Hazardous weather outlook, Aug 3, 2:29 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
229 PM EDT Sat Aug 3 2024

NCZ007>010-021>026-038>041-073>076-083-084-041830-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery-
Moore-Lee-Anson-Richmond-
229 PM EDT Sat Aug 3 2024

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 592 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and thunderstorms are expected to develop again on Sunday,
with the primary threat of heavy rainfall and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ011-027-028-042-043-078-088-089-041830-
Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson-
229 PM EDT Sat Aug 3 2024

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ077-085-086-041830-
Harnett-Scotland-Hoke-
229 PM EDT Sat Aug 3 2024

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 592 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and thunderstorms are expected to develop again on Sunday,
with the primary threat of heavy rainfall and localized flooding.
The threat for excessive rainfall and localized flooding may persist
through mid week as a tropical cyclone moves slowly over the
Southeast US and Carolinas. Check hurricanes.gov for latest updates
on the tropical system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 3, 2:47 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
247 PM EDT Sat Aug 3 2024

NCZ038-039-073>075-083-031930-
Stanly NC-Anson NC-Randolph NC-Davidson NC-Montgomery NC-Moore NC-
247 PM EDT Sat Aug 3 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOORE...
SOUTHEASTERN DAVIDSON...NORTHWESTERN ANSON...MONTGOMERY...
SOUTHWESTERN RANDOLPH AND STANLY COUNTIES THROUGH 330 PM EDT...

At 247 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plyler, or 7 miles southwest of Albemarle, moving northeast at 45
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Albemarle, Troy, Badin Lake, North Carolina Zoo, Biscoe, Seagrove,
Plyler, Fairview In Union County, Locust, and Norwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central North Carolina.

&&

LAT...LON 3550 8030 3551 8018 3554 8020 3555 8021
      3558 8021 3563 8027 3570 8022 3567 7980
      3554 7958 3497 8030 3519 8028 3520 8030
      3518 8031 3517 8035 3518 8037 3517 8039
      3517 8042 3516 8046 3518 8051
TIME...MOT...LOC 1847Z 224DEG 39KT 3527 8025

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CA
Special weather statement, Aug 3, 3:16 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
316 PM EDT Sat Aug 3 2024

NCZ007>009-024>026-032015-
Franklin NC-Vance NC-Durham NC-Person NC-Granville NC-Orange NC-
316 PM EDT Sat Aug 3 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN PERSON...VANCE...
NORTHEASTERN ORANGE...GRANVILLE...NORTHERN DURHAM AND NORTHWESTERN
FRANKLIN COUNTIES THROUGH 415 PM EDT...

At 314 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Rougemont to 7 miles north
of Durham. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Durham, Henderson, Oxford, Hillsborough, Creedmoor, Butner,
Franklinton, Kittrell, Rougemont, and Stem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central North Carolina.

&&

LAT...LON 3610 7834 3605 7863 3608 7869 3607 7874
      3603 7875 3598 7908 3628 7908 3654 7853
      3654 7832
TIME...MOT...LOC 1914Z 250DEG 23KT 3631 7886 3607 7892

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JD
Local storm report, Aug 3, 3:35 PM EDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
335 PM EDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Hail             Burlington              36.08N 79.45W
08/03/2024  E1.00 Inch       Alamance           NC   Broadcast Media

            Relayed from WFMY.

&&

Green
Special weather statement, Aug 3, 4:27 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Raleigh NC
427 PM EDT Sat Aug 3 2024

NCZ039-040-074>076-083-084-032130-
Anson NC-Richmond NC-Lee NC-Chatham NC-Randolph NC-Montgomery NC-
Moore NC-
427 PM EDT Sat Aug 3 2024

...STRONG THUNDERSTORMS WILL IMPACT MOORE...NORTHEASTERN ANSON...
SOUTHEASTERN MONTGOMERY...RICHMOND...SOUTHEASTERN RANDOLPH...LEE AND
CHATHAM COUNTIES THROUGH 530 PM EDT...

At 425 PM EDT, Doppler radar was tracking strong thunderstorms
extending from Wadesboro northeast to Pittsboro, moving northeast at
45 mph.

HAZARD...Wind gusts up to 50 mph. Frequent lightning. Very heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sanford, Southern Pines, Rockingham, Pittsboro, Troy, Carthage,
Pinehurst, Hamlet, Aberdeen, and Biscoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central North Carolina.

&&

LAT...LON 3518 8011 3514 8007 3517 8005 3521 8007
      3585 7926 3584 7924 3587 7922 3577 7894
      3561 7899 3558 7892 3544 7905 3481 7977
      3511 8020
TIME...MOT...LOC 2025Z 222DEG 40KT 3524 7972

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Badgett
Special weather statement, Aug 3, 4:30 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
430 PM EDT Sat Aug 3 2024

NCZ010-011-032115-
Warren NC-Halifax NC-
430 PM EDT Sat Aug 3 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WARREN AND
NORTHWESTERN HALIFAX COUNTIES THROUGH 515 PM EDT...

At 430 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Halifax, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke Rapids, Halifax, Littleton, Weldon, Arcola, Medoc Mountain
State Park, South Weldon, Airlie, Rosemary, and Roanoke Rapids Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central North Carolina.

&&

LAT...LON 3651 7790 3650 7784 3648 7776 3649 7772
      3648 7768 3648 7765 3645 7763 3642 7759
      3642 7755 3637 7755 3634 7759 3631 7757
      3616 7775 3624 7805 3655 7790
TIME...MOT...LOC 2030Z 217DEG 31KT 3624 7782

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JD
Special weather statement, Aug 3, 5:00 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Raleigh NC
500 PM EDT Sat Aug 3 2024

NCZ008>011-026-027-041-032200-
Nash NC-Franklin NC-Vance NC-Warren NC-Wake NC-Halifax NC-
Granville NC-
500 PM EDT Sat Aug 3 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN VANCE...WARREN...NORTH
CENTRAL NASH...SOUTHEASTERN GRANVILLE...NORTHWESTERN HALIFAX...NORTH
CENTRAL WAKE AND FRANKLIN COUNTIES THROUGH 600 PM EDT...

At 459 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gasburg to near Wake Forest. Movement was
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Roanoke Rapids, Henderson, Louisburg, Warrenton, Wake Forest,
Franklinton, Norlina, Littleton, Kittrell, and Weldon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central North Carolina.

&&

LAT...LON 3654 7790 3651 7790 3650 7782 3648 7777
      3648 7775 3649 7772 3648 7768 3648 7764
      3645 7763 3644 7762 3619 7773 3589 7867
      3606 7866 3635 7845 3654 7804
TIME...MOT...LOC 2059Z 218DEG 27KT 3652 7789 3601 7860

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:30 AM EDTFlood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more21 hr
Aug 3, 12:42 PM EDTSpecial Weather StatementRAHGuilford63 min
Aug 3, 1:45 PM EDTSpecial Weather StatementRAHAlamance, Person60 min
Aug 3, 1:45 PM EDTSpecial Weather StatementRAHSampson60 min
Aug 3, 1:49 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange41 min
Aug 3, 1:56 PM EDTSpecial Weather StatementRAHMontgomery, Stanly49 min
Aug 3, 1:57 PM EDTSpecial Weather StatementRAHChatham63 min
Aug 3, 2:27 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Orange, Person48 min
Aug 3, 2:32 PM EDTSpecial Weather StatementRAHSampson43 min
Aug 3, 2:33 PM EDTSpecial Weather StatementRAHPerson27 min
Aug 3, 2:36 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne39 min
Aug 3, 2:47 PM EDTSpecial Weather StatementRAHMontgomery, Stanly43 min
Aug 3, 2:54 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange51 min
Aug 3, 3:16 PM EDTSpecial Weather StatementRAHDurham, Granville, Vance59 min
Aug 3, 3:23 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Aug 3, 3:26 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Person, Vance and 1 more49 min
Aug 3, 4:11 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake, Warren49 min
Aug 3, 4:16 PM EDTAreal Flood AdvisoryRAHDurham3 hr
Aug 3, 4:20 PM EDTAreal Flood AdvisoryRAHChatham, Montgomery, Moore, Randolph, Stanly3 hr
Aug 3, 4:27 PM EDTSpecial Weather StatementRAHChatham, Lee, Montgomery, Moore, Richmond63 min
Aug 3, 4:30 PM EDTSpecial Weather StatementRAHHalifax45 min
Aug 3, 4:33 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Moore, Wake57 min
Aug 3, 4:52 PM EDTFlash Flood Warning Considerable damage threatRAHChatham, Durham, Granville, Orange, Wake3 hr
Aug 3, 5:00 PM EDTSpecial Weather StatementRAHFranklin, Vance, Warren60 min
Aug 3, 5:21 PM EDTSpecial Weather StatementRAHGranville, Vance54 min
Aug 3, 5:34 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Moore, Richmond, Scotland39 min
Aug 3, 5:39 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Wake66 min
Aug 3, 6:00 PM EDTAreal Flood AdvisoryRAHChatham, Lee, Montgomery, Moore, Richmond2 hr
Aug 3, 6:25 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Lee, Moore and 1 more3 hr
Aug 3, 6:37 PM EDTSpecial Weather StatementRAHForsyth38 min
Aug 3, 6:55 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
Aug 3, 7:29 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax46 min
Aug 3, 7:57 PM EDTAreal Flood AdvisoryRAHFranklin, Vance114 min

Nearby

Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.